MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 4-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 4-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number D3986
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure, on (b)(6) 2025 and suture was used.During the procedure, the needle popped off mid anastomosis.The surgery was disrupted and the surgeons were displeased.The procedure was completed successfully.There was no patient harm was reported.The device was discarded additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide further information on what is meant by ¿the surgery was definitely disrupted¿.What tissue was being sutured when the event occurred? was additional dissection required in other tissues other than the target tissue? if yes, please describe.Was the surgery delayed due to the reported event? if yes, by how many minutes? was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? what is the patient¿s current status? lot number?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 6/18/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.Additional information was requested, the following was obtained: please provide further information on what is meant by ¿the surgery was definitely disrupted¿.What tissue was being sutured when the event occurred? will find out was additional dissection required in other tissues other than the target tissue? if yes, please describe.None was the surgery delayed due to the reported event? if yes, by how many minutes? yes delayed- not sure how long was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.No was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? no what is the patient¿s current status? not sure lot number? sent packages back product complaints - the or staff provided me with the following codes that were on the shelf at the time of surgery, 103xe0, 104mt8, 1056x5 h3 investigational summary: the product was returned to ethicon for evaluation.Two empty open folders packets were received for analysis.Product code d3986.The visual assessment of the returned winding former.No suture and needle were returned for analysis.As per this condition, the event described could not be confirmed.If additional information is made available, the investigation will be updated as applicable.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information: d4 - the actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch 103xe0, batch 104mt8, batch 1056x5.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h 6.Type of investigation.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: batch 104mt8 mfg date: 11/12/2024, exp date: 10/31/2029.Batch 103xe0 mfg date: 10/9/2024, exp date: 9/30/2029.Batch 1056x5 mfg date: 12/9/2024, exp date: 11/30/2029.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 36IN 4-0 D/A SH-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22079488
Report Number2210968-2025-05827
Device Sequence Number8711973
Product Code GAW
UDI-Device Identifier10705031024847
UDI-Public10705031024847
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD3986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer05/26/2025
06/23/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/18/2025
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown